I saw my second favorite doctor at the practice this morning. He looked over my chart when he came in and said, “Ok, so you’re on antagonist protocol, estrogen priming and then atomic bomb. I like it.” Atomic bomb is of course referring to the ridic amount of meds that I’m throwing at my ovaries right now.
He did an ultrasound and said he was pleased with the follicle growth between Thursday and today. There were still a dozen follicles hanging out, so at least I didn’t lose any more. Score! According to him they were “all different sizes,” so they’re definitely not all growing at the same rate. I hope, hope, hope that the tiny ones catch up to the big guys.
I left there feeling pretty good. I was imagining my dozen follicles sitting pretty in a cardboard egg carton. Sure, I’m not going to win the award for the World’s Largest Follicle Collection, but 12 is still pretty damn solid. And besides, quality over quantity and all that business that you wise women always tell me.
But then. Here’s that but again. The nurse called back this afternoon and said that I was to take my regular dose of meds tonight, and tomorrow night I should up my Menopur dose. Whaaaaat? You guys, I’m already taking the Atomic Bomb amount of stims. I thought I was at the max dosage. And now she’s UPPING IT? This can’t be a good sign, right? Something must be wrong for her to do this. I read back through my old posts, and my doctor did up my Menopur around this time last cycle as well. But this cycle I started out on a higher dose of meds than last time, so I assumed that I would be staying at the same dose the whole time. After I increase my dose I’ll be on 450 units of follistim and 225 units of Menopur. So that’s 675 total units of stimulation meds. Gah! Does that seem crazy to any of you IVF vets out there? .
Again, there’s nothing I can do about it, even if it’s a bad sign. All I can do is breathe, take my Atomic Bomb med cocktail, and wait. I have to find a way to get back to my happy place, though. This gloom and doom crap that I’ve been feeling the last couple of days is for the birds.